Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 191, NWS Indianapolis, IN

July 3, 2011Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 3, 2011, 10:43 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Jul 4, 2011, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 3, 2011, 10:43 AM EDT (14:43 UTC)
In effect from
Jul 4, 2011, 12:00 PM EDT
Expired
Jul 3, 2011, 5:08 PM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Clinton (CLNI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WGUS43 KIND 031443
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 AM EDT SUN JUL 3 2011

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  WABASH RIVER...

.LOWLAND FLOODING WILL DEVELOP ALONG THE WABASH RIVER IN WESTERN
PORTIONS OF CENTRAL INDIANA.  LOCALLY HEAVY RAINFALL OF 2 TO 3
INCHES FELL IN NORTHWESTERN PARTS OF CENTRAL INDIANA FROM STORMS
DURING SATURDAY NIGHT... RESULTING IN SOME RAPID RISES. SIGNIFICANT
FLOODING IS NOT EXPECTED.  FLOODING WILL AFFECT SOME LOCAL AND STATE
ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS.  MINOR FLOODING
WILL OCCUR TODAY IN AREAS NEAR DELPHI AND LAFAYETTE AND CONTINUE
THROUGH THURSDAY IN PLACES FARTHER SOUTH NEAR HUTSONVILLE AND
RIVERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC045-121-165-171-041443-
/O.NEW.KIND.FL.W.0189.110704T0300Z-110705T1700Z/
/CVGI3.1.ER.110704T0300Z.110704T1200Z.110705T0500Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT COVINGTON.
* FROM THIS EVENING TO TUESDAY AFTERNOON.
* AT  9:45 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 19.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  THE FIRST COTTAGE UPSTREAM FROM US 136
  BRIDGE MAY BECOME ISOLATED BY HIGH WATER.

$$

INC121-165-167-041443-
/O.NEW.KIND.FL.W.0190.110703T2000Z-110706T1300Z/
/MTZI3.1.ER.110703T2000Z.110704T1800Z.110706T0100Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT MONTEZUMA.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING.
* AT  9:00 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. 
FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

INC121-165-167-041442-
/O.NEW.KIND.FL.W.0191.110704T1600Z-110705T2100Z/
/CLNI3.1.ER.110704T1600Z.110704T1800Z.110705T0900Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT CLINTON.
* FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 
  FEET TOMORROW EARLY AFTERNOON.
* AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK 
  AT CLINTON BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-041442-
/O.NEW.KIND.FL.W.0192.110704T0024Z-110707T0500Z/
/HUFI3.1.ER.110704T0024Z.110705T1200Z.110706T1700Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT TERRE HAUTE.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH
GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-041442-
/O.NEW.KIND.FL.W.0193.110704T0900Z-110708T0300Z/
/HUTI2.1.ER.110704T0900Z.110706T1200Z.110707T1500Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT HUTSONVILLE.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT  8:00 AM SUNDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 18.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER.  OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE.  LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-041442-
/O.NEW.KIND.FL.W.0194.110704T1600Z-110708T0700Z/
/RVTI3.1.ER.110704T1600Z.110707T0000Z.110707T1900Z.NO/
1043 AM EDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT RIVERTON.
* FROM MONDAY AFTERNOON TO LATE THURSDAY NIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.8 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN 
  SULLIVAN COUNTY MAY FLOOD.  WATER LEVEL IS AT THE TOP OF MOST 
  MAKESHIFT LEVEES.

$$
2 follow-up statements
037 
WGUS83 KIND 031447
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 AM EDT SUN JUL 3 2011

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS...

  TIPPECANOE RIVER...WABASH RIVER...

.LOWLAND FLOODING WILL OCCUR ALONG THE WABASH AND TIPPECANOE RIVERS
IN WESTERN PORTIONS OF CENTRAL INDIANA.  LOCALLY HEAVY RAINFALL OF 2
TO 3 INCHES FELL IN NORTHWESTERN PARTS OF CENTRAL INDIANA FROM
STORMS DURING SATURDAY NIGHT... RESULTING IN SOME RAPID RISES.
SIGNIFICANT FLOODING IS NOT EXPECTED.  FLOODING WILL AFFECT SOME
LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. 
MINOR FLOODING WILL OCCUR TODAY IN AREAS NEAR DELPHI AND LAFAYETTE
AND CONTINUE THROUGH THURSDAY IN PLACES FARTHER SOUTH NEAR
HUTSONVILLE AND RIVERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC015-157-181-040500-
/O.EXT.KIND.FL.W.0187.000000T0000Z-110704T0500Z/
/DLPI3.1.ER.110703T0909Z.110703T1800Z.110703T2300Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR DELPHI.
* UNTIL LATE TONIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 8.0 FEET...LOW AGRICULTURAL LANDS...RIVER PARKS AND A FEW LOCAL 
  ROADS FLOOD ALONG THE TIPPECANOE RIVER.  OAKDALE PUBLIC ACCESS SITE
  FLOODED.

$$

INC045-121-157-165-171-041446-
/O.EXT.KIND.FL.W.0188.000000T0000Z-110704T2200Z/
/LAFI3.1.ER.110703T1212Z.110704T0000Z.110704T1000Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT LAFAYETTE.
* UNTIL MONDAY EVENING.
* AT 10:30 AM SUNDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* AT 12.0 FEET...HIGH WATER AFFECTS A FEW LOW RIVER CABINS AND COUNTY 
  ROADS.

$$

INC045-121-165-171-041446-
/O.CON.KIND.FL.W.0189.110704T0300Z-110705T1700Z/
/CVGI3.1.ER.110704T0300Z.110704T1200Z.110705T0500Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT COVINGTON.
* FROM THIS EVENING TO TUESDAY AFTERNOON.
* AT  9:45 AM SUNDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 19.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TUESDAY MORNING.
* AT 20.0 FEET...A FEW COUNTY ROADS BEGIN TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  THE FIRST COTTAGE UPSTREAM FROM US 136
  BRIDGE MAY BECOME ISOLATED BY HIGH WATER.

$$

INC121-165-167-041446-
/O.CON.KIND.FL.W.0190.110703T2000Z-110706T1300Z/
/MTZI3.1.ER.110703T2000Z.110704T1800Z.110706T0100Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING.
* AT  9:00 AM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. 
FOURTEEN
  HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS FLOOD.

$$

INC121-165-167-041446-
/O.CON.KIND.FL.W.0191.110704T1600Z-110705T2100Z/
/CLNI3.1.ER.110704T1600Z.110704T1800Z.110705T0900Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT CLINTON.
* FROM MONDAY AFTERNOON TO TUESDAY AFTERNOON.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 18.5 
  FEET TOMORROW EARLY AFTERNOON.
* AT 18.0 FEET...RIVER ROAD NEAR MECCA AND LOWEST AREAS OF RIVER PARK 
  AT CLINTON BEGIN TO FLOOD.

$$

ILC023-033-INC153-167-041446-
/O.CON.KIND.FL.W.0192.110704T0024Z-110707T0500Z/
/HUFI3.1.ER.110704T0024Z.110705T1200Z.110706T1700Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* FROM THIS EVENING TO LATE WEDNESDAY NIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON.
* AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH
GENERATING
  STATION BEGIN TO FLOOD.  FLOODING OF AGRICULTURAL LAND ALONG U.S. 
  63 NORTH OF TERRE HAUTE, WEST BANK OF RIVER AND IN SOUTHWEST VIGO 
  COUNTY OCCURS.  COUNTY ROADS FLOOD IN SOUTHWEST VIGO COUNTY.

$$

ILC033-101-INC083-153-041446-
/O.CON.KIND.FL.W.0193.110704T0900Z-110708T0300Z/
/HUTI2.1.ER.110704T0900Z.110706T1200Z.110707T1500Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* FROM LATE TONIGHT TO THURSDAY EVENING.
* AT  8:00 AM SUNDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 18.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER.  OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE.  LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-041446-
/O.CON.KIND.FL.W.0194.110704T1600Z-110708T0700Z/
/RVTI3.1.ER.110704T1600Z.110707T0000Z.110707T1900Z.NO/
1047 AM EDT SUN JUL 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* FROM MONDAY AFTERNOON TO LATE THURSDAY NIGHT.
* AT 10:00 AM SUNDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.8 FEET BY EARLY THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER.  A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH.  HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE.  A FEW PRIVATE ROADS NEAR THE GILL TOWNSHIP LEVEE IN 
  SULLIVAN COUNTY MAY FLOOD.  WATER LEVEL IS AT THE TOP OF MOST 
  MAKESHIFT LEVEES.

$$
290 
WGUS83 KIND 032108
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 PM EDT SUN JUL 3 2011

......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  WABASH RIVER...

.THE WABASH RIVER AT CLINTON IS EXPECTED TO CREST BELOW FLOOD STAGE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED 
ROADS.  KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND 
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC121-165-167-032138-
/O.CAN.KIND.FL.W.0191.000000T0000Z-110705T2100Z/
/CLNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
508 PM EDT SUN JUL 3 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT CLINTON.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST BELOW FLOOD STAGE WITH A MAXIMUM 
  VALUE OF 16.5 FEET TOMORROW EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 3, 10:15 AM EDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 10:15 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SUN JUL 3 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A WEAK COLD FRONT DROPPING SOUTHEAST ACROSS CENTRAL INDIANA THIS
OVERNIGHT WILL MOVE TO NEAR THE OHIO RIVER THIS MORNING AND TO THE
TENNESSEE VALLEY MONDAY. THIS WILL RESULT IN SMALL THUNDERSTORM
CHANCES MAINLY SOUTH OF INTERSTATE 70 THROUGH THE AFTERNOON OF THE
FOURTH OF JULY. THEN...HIGH PRESSURE WILL BUILD SOUTH ACROSS THE
LOWER GREAT LAKES AND OHIO VALLEY ALLOWING FOR DRY WEATHER BEFORE
MORE THUNDERSTORM CHANCES RETURN MIDWEEK AS ANOTHER SYSTEM MOVES
THROUGH THE OHIO VALLEY. FINALLY...HIGH PRESSURE WILL RETURN FOR THE
WEEKEND WHICH SHOULD RESULT IN A DRY FRIDAY AND SATURDAY.

&&

.NEAR TERM /TODAY/...

MAIN CHALLENGE TODAY WILL BE POPS AS THE WEAK COLD FRONT SHOULD BE
JUST SOUTH OF THE FORECAST AREA BY 12Z THIS MORNING.

MODELS IN EXCELLENT AGREEMENT THAT THE FRONT WILL DROP SLOWLY SOUTH
ACROSS KENTUCKY LATER TODAY AND TONIGHT. THEY ALSO SUGGEST WE COULD
SEE ADDITIONAL THUNDERSTORMS TODAY AROUND THE RING OF FIRE WITH ANY
IMPULSE AND MAINLY ACROSS OUR SOUTHERN COUNTIES AS THE UPPER RIDGE
ALSO MIGRATES SOUTH ACROSS THE LOWER OHIO VALLEY AND SOUTHERN
STATES.

PLENTY OF REMAINING INSTABILITY TODAY FOR THE MAIN BOUNDARY...LEFT
OVER CONVECTIVE BOUNDARIES OR IMPULSES TO WORK WITH AS MODELS AGREE
ON MIXED LAYER CAPES ABOVE 1500 J/JG AND MOST UNSTABLE CAPES ABOVE
2500 J/KG THROUGH THE DAY TODAY ACROSS THE ENTIRE FORECAST AREA.

SATELLITE AND NATIONAL RADAR LOOPS WERE SHOWING THUNDERSTORM COMPLEXES
ACROSS WEST CENTRAL MISSOURI AND SOUTHWESTERN PARTS OF NEBRASKA AND
NORTHWESTERN PARTS OF KANSAS EARLY THIS AM...AND MODELS SUGGEST
THESE MAY REGENERATE ROSS MAINLY OUR SOUTHERN FORECAST AREA THIS
AFTERNOON...SO WILL GO WITH CHANCE POPS THERE AND TAPER OFF TO
SLIGHT CHANCE ACROSS OUR NORTHERN COUNTIES.

NOT SURE IF WE CAN MAKE IT TO SIMILAR MOS TEMPERATURES IN THE MID
80S FAR NORTH TO THE LOWER 90S FAR SOUTH WITH CONVECTIVE DEBRIS AND
ADDITIONAL THUNDERSTORMS PERHAPS KEEPING TEMPERATURES JUST BELOW
MOS.

&&

.SHORT TERM /TONIGHT THROUGH FOURTH OF JULY NIGHT/...

FORECAST CHALLENGE WILL CONTINUE TO BE COVERAGE AND PLACEMENT OF
POPS AS COLD FRONT SETTLES ACROSS THE TENNESSEE VALLEY BY THE FOURTH
OF JULY.

MODELS AGREE ON RETROGRADING THE UPPER HIGH CURRENTLY ACROSS THE
LOWER OHIO VALLEY WESTWARD TO THE ROCKIES ON THE FOURTH AS SURFACE
HIGH PRESSURE SETTLES IN. MODELS DIFFER A BIT ON QPF...BUT THINK THE
BEST ROUTE IS FOR SMALL POPS ACROSS OUR SOUTHERN COUNTIES THROUGH
THE FOURTH BEING CLOSER TO THE STALLED FRONT AND SOUTHEAST PORTION
OF THE RING OF FIRE. BY MONDAY NIGHT...ACTIVITY SHOULD BE DONE EVEN
THERE AS THE COLUMN DRIES AND CONSEQUENTLY THE ATMOSPHERE BECOMES
STABLE.

MOS TEMPERATURES WERE PRETTY CLOSE AND WITH CLOUD COVER FROM
CONVECTION SOMEWHAT UP THERE AIR...BLEND SEEMS THE BEST WAY TO
GO.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TUESDAY IN
RESPONSE TO LOW PRESSURE EJECTING INTO THE MISSOURI VALLEY. THE LOW
WILL TRACK EAST/NORTHEAST AND BECOME ABSORBED BY A STRONGER LOW OVER
ONTARIO BY MIDWEEK. THIS WILL HELP TO DRAG THE FRONT BACK SOUTH AS A
COLD FRONT WEDNESDAY INTO THURSDAY. WITH EXTENDED MODEL GUIDANCE
CONTINUING TO SHOW A STRONGER SHORTWAVE ALOFT WITH THE FRONT...WILL
CARRY CHANCE POPS ACROSS THE FORECAST AREA EARLY WEDNESDAY INTO
THURSDAY.

MID LEVEL HEIGHTS WILL CONTINUE TO BUCKLE THROUGH LATE WEEK AS THE
UPPER RIDGE SHIFTS INTO THE SOUTHWEST U S. THIS WILL ENABLE THE
FRONT TO PRESS WELL TO THE SOUTH OF THE REGION BY FRIDAY...WITH A
RIDGE OF HIGH PRESSURE EXPANDING INTO NEW ENGLAND AND THE GREAT
LAKES. A PREDOMINANT E/NE FLOW WILL ALLOW FOR A DRIER AND MUCH LESS
HUMID AIRMASS TO ADVECT INTO THE REGION FROM THE NORTHEAST BEGINNING
THURSDAY AND CONTINUING INTO THE FIRST PART OF THE WEEKEND. HIGHS IN
THE UPPER 80S TO NEAR 90 DEGREES TUESDAY AND WEDNESDAY WILL FALL
BACK INTO THE LOWER AND MID 80S FOR LATE WEEK INTO THE WEEKEND.

&&

.AVIATION.../DISCUSSION FOR THE 031500Z TAF UPDATE/...

CURRENT FORECAST LOOKS GOOD AT THIS TIME AS LEFTOVER MID/HIGH LEVEL
CLOUDS CONTINUE TO DRIFT ACROSS CENTRAL INDIANA. SHOULD SEE SOME
THINNING OF THE CLOUDS INTO THE EARLY AFTERNOON BEFORE MORE
EXPANSIVE CONVECTIVE CLOUD DEBRIS FROM STORMS OVER NORTHERN MISSOURI
ARRIVES LATER THIS AFTERNOON.

PREVIOUS 12Z DISCUSSION FOLLOWS.

MAINLY VFR CONDITIONS EXPECTED FOR TODAY. BRIEF MVFR TO IFR
CONDITIONS POSSIBLE OVERNIGHT WITH ANY TSRA THAT STRIKES A TAF SITE.

HIGH PRESSURE CENTERED OVER THE UPPER MIDWEST HAS PUSHED THE
FRONTAL BOUNDARY TO THE SOUTH OF THE TAF SITES THIS MORNING.
DISSIPATING CONVECTIVE CLUSTERS ON SATELLITE ARE EXPECTED TO
DIURNALLY FALL APART THIS MORNING RESULTING IN SOME HIGH CIRRUS
CEILINGS INITIALLY. CU RULE IS NEGATIVE TODAY BUT FORECAST
SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT IN THE 90S THAT
MAY BE HARD TO REACH. THUS HAVE JUST INCLUDED A FEW HIGH CU DURING
THE MAX HEATING HOURS.

GFS AND NAM SUGGEST A S/W IN THE UPPER FLOW PUSHING INTO INDIANA
OVERNIGHT. CONFIDENCE IS NOT HIGH ENOUGH IN THIS EVENT TO USE PRECISE
TIMING ON ANY TSRA DEVELOPMENT BUT WILL USE CB MENTION FOR NOW.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....RYAN
AVIATION...JP/RYAN
Hazardous weather outlook, Jul 3, 3:39 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EDT SUN JUL 3 2011

INZ028-035-036-043>047-041000-
WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-
339 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT.
A FEW STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY
WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.
THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS
LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE WITH
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT THIS
AFTERNOON AND THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-060>065-067>072-041000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
339 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW
STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY
WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN TUESDAY NIGHT THROUGH
THURSDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT
DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-029>031-037>042-048-049-041000-
CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HANCOCK-HENRY-
339 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY. A FEW STORMS
COULD BE STRONG THIS AFTERNOON WITH GUSTY WINDS...SMALL
HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. THE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS
LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT
THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-052-041000-
VIGO-CLAY-
339 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW
STORMS COULD BE STRONG THIS AFTERNOON AND EVENING WITH GUSTY
WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN TUESDAY NIGHT THROUGH
THURSDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT
DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT CAN NOT BE RULED OUT
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Jul 3, 9:19 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     4 E VINCENNES           38.68N 87.44W
07/03/2011                   KNOX               IN   CO-OP OBSERVER

            SEVERAL TREE LIMBS DOWN AND A TRAMPOLINE WRAPPED AROUND A
            TREE AND FENCE. DAMAGE LIKELY FROM WINDS NEAR 45 TO 50
            MPH.

&&

ABAKER

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:20 PM EDTSevere Thunderstorm WarningINDFountain, Warren40 min
Jul 2, 8:44 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe46 min
Jul 2, 8:58 PM EDTSevere Thunderstorm WarningINDFountain, Warren47 min
Jul 2, 9:01 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe44 min
Jul 2, 9:22 PM EDTSevere Thunderstorm WarningINDHoward38 min
Jul 2, 9:37 PM EDTFlash Flood WarningINDCarroll, Tippecanoe5 hr
Jul 2, 9:43 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe47 min
Jul 2, 9:51 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton39 min
Jul 2, 10:14 PM EDTFlash Flood WarningINDFountain, Tippecanoe, Warren4 hr
Jul 2, 10:19 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion41 min
Jul 2, 10:28 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton47 min
Jul 2, 11:32 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more6 hr
Jul 3, 12:20 AM EDTSpecial Weather StatementINDHendricks, Parke, Putnam, Vermillion55 min
Jul 3, 8:52 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White8 hr
Jul 3, 8:52 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren26 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren24 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo36 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDSullivan, Vigo36 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDKnox, Sullivan44 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDKnox, Sullivan36 hr
Jul 3, 11:19 AM EDTSpecial Weather StatementINDDaviess41 min
Jul 3, 11:29 AM EDTSpecial Weather StatementINDDaviess61 min
Jul 3, 11:59 AM EDTAreal Flood AdvisoryINDDaviess, Knox, Martin3 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.